Apr 24, 2006
Currently on the new Kaletra tabs and combivir. VL non-detec/cd4 295, diagnosed Aug. 2004. Always tired, weak, noticing increase abd. fat(hard deep), with associated limb, face fat decrease, veins of arms/legs prominent. Also on testosterone for hypogonadism. Thinking of switching to more fat friendly meds: Reyataz and Truvada. Do I absolutely need the Norvir boost? And is switching within the same classes of drugs with stable #'s ok? Oh, and am I correct that the new regimine will be less likely to add to the fat redistribution problem? Thanks: JR
| Response from Dr. Conway
Of the medications you are taking, the ones that are most likely contributing to the fat distribution problem are the Kaletra and perhaps the zidovudine part of the Combivir. With an undetectable viral load, you can make any switch in therapy you want, as long as the new regimen is a true "HAART" regimen. Truvada and Reyataz would certainly qualify as such a regimen. As long as you are on tenofovir (which is part of the Truvada), you need to have the Reyataz boosted with ritonavir. This being said, it is not completely clear whether this 100 mg/day of ritonavir will be of any significance in causing body shape changes. If you wish to use the Reyataz unboosted, you could consider Kivexa as the one-pill NRTI backbone rather than Truvada.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Does The Drug Morphine Do To People With Hepatitis C?
- Where Is A Good Place To Live For Hiv Patients?
- Low Neutrophils Count And Hiv Symptoms
- Effects Of Hiv On Fetus
- Chances Of Contracting Hiv After One Unprotected Exposure
- How Long Can You Test Negative For Hiv While Actually Being Positive?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.